MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT
Model Number EV10361CD
Medical Device Problem Codes Separation Failure (2547); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the balloon expandable stent allegedly would not release from the balloon catheter.Reportedly, the stent and delivery system were removed without incident and exchanged over the guidewire for another and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted as the investigation is lot number unknown.Investigation summary: the investigation is inconclusive for failure to separate as the device was not returned.The definitive root cause could not be determined based upon available information.It is unknown whether procedural and/or patient issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: should unusual resistance be felt at any time during the insertion process, do not force passage.If resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.During implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: inspect the valeo vascular stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present].Inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Stent delivery: slowly inflate the delivery system balloon to nominal pressure, expanding the stent to optimize strut apposition against the arterial wall, and confirm complete expansion fluoroscopically.After stent deployment, apply negative pressure to the balloon until it is fully deflated.Carefully rotate the delivery system catheter to ensure that it is free of the stent and withdraw it at ambient pressure with the guidewire remaining across the lesion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found the stent to be returned on the balloon.However, the stent was dislodged distally.Stent crimp marks were noted on the balloon material.The investigation is inconclusive for the reported stent not releasing, as the stent was returned dislodged on the balloon, and as the conditions of use could not be recreated.The investigation is confirmed for a dislodged stent.The definitive root cause for the reported separation issue of the stent from the balloon could not be determined based upon available information.It is unknown whether procedural and/or patient issues contributed to the identified stent dislodgment.The current ifu (instructions for use) states: warnings: should unusual resistance be felt at any time during the insertion process, do not force passage.If resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.During implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: inspect the valeo vascular stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present].Inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Stent delivery: slowly inflate the delivery system balloon to nominal pressure, expanding the stent to optimize strut apposition against the arterial wall, and confirm complete expansion fluoroscopically.After stent deployment, apply negative pressure to the balloon until it is fully deflated.Carefully rotate the delivery system catheter to ensure that it is free of the stent and withdraw it at ambient pressure with the guidewire remaining across the lesion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found the stent to be returned on the balloon.However, the stent was dislodged distally.Stent crimp marks were noted on the balloon material.The investigation is inconclusive for the reported stent not releasing, as the stent was returned dislodged on the balloon, and as the conditions of use could not be recreated.The investigation is confirmed for a dislodged stent.The definitive root cause for the reported separation issue of the stent from the balloon could not be determined based upon available information.It is unknown whether procedural and/or patient issues contributed to the identified stent dislodgment.Labeling review: the current ifu (instructions for use) states: warnings: should unusual resistance be felt at any time during the insertion process, do not force passage.If resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.During implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: inspect the valeo vascular stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present].Inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Stent delivery: slowly inflate the delivery system balloon to nominal pressure, expanding the stent to optimize strut apposition against the arterial wall, and confirm complete expansion fluoroscopically.After stent deployment, apply negative pressure to the balloon until it is fully deflated.Carefully rotate the delivery system catheter to ensure that it is free of the stent and withdraw it at ambient pressure with the guidewire remaining across the lesion.
 
Event or Problem Description

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BALLOON EXPANDABLE STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7246699
Report Number2020394-2018-00060
Device Sequence Number16324413
Product Code FGE
UDI-Device Identifier00801741000973
UDI-Public(01)00801741000973
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV10361CD
Device Catalogue NumberEV10361CD
Device Lot NumberGFBS3628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer02/26/2018
07/26/2018
07/26/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/05/2018
08/14/2018
08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1